Michigan, 2015Flood in Michigan, June 27, 2015
June 27, 2015 · NWS DTX · 1 event in 1 county or zone
Two to five inches of rain fell, mainly during the daytime hours of Saturday, June 27. 81 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two to five inches of rain fell, mainly during the daytime hours of Saturday, June 27. |Here are some storm total rainfall reports received:|Blissfield 3.46 inches.|Tecumseh 3.56 inches.|Adrian 3.90 inches.|Morenci 4.81 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 27, 2:23 PM EST, 57 minutes earlier.
Area forecast discussion, Jun 27, 2:23 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EDT SAT JUN 27 2015
.SHORT TERM...THIS EVENING AND TONIGHT
LAST PHASE OF THE MATURE CYCLONE AFFECTING THE REGION IS ABOUT TO
COMMENCE OVER SOUTHEAST LOWER MICHIGAN. DEFORMATION AXIS IS
REORIENTING OVER SOUTH CENTRAL LOWER AND REPOSITIONING FARTHER EAST
WHERE THE BETTER THETA-E OVERLAP IS PRESENT IN THE 850-700MB LAYER.
DECENT ELEVATED CONVECTIVE RESPONSE OCCURRED NEAR THE MI/IN/OH STATE
INTERSECTION THIS AFTERNOON CLOSER TO THE MID/UPPER LEVEL DRYING.
THIS WILL SERVE AS THE ANCHOR POINT FOR THE DEFORMATION SIGNAL
THROUGH THE EVENING HOURS. EXPECT THE GREATEST CONTINUOUS RESPONSE
WILL EXIST ALONG A FLINT TO ADRIAN LINE - MORE FEEDER WAVE STRUCTURE
IS EXPECTED TO THE EAST OF THE DEFORMATION AXIS. LATEST GUIDANCE
SUITE SUGGESTS THE DEFORMATION WILL BECOME OVERSTRETCHED AND DECAY
TOWARD MIDNIGHT AS IT SLOWLY WORKS EASTWARD TOWARD THE CANADIAN
BORDER. AFTER WHICH...SCATTERED SHOWERS ARE STILL POSSIBLE UNTIL
DAYBREAK ACROSS THE FAR EAST.
THE OTHER MAIN SYSTEM CHARACTERISTIC IMPRESSING ITSELF UPON THE
REGION IS THE STRONG NORTH/NORTHEAST WINDS. THE BEST GUST POTENTIAL
WILL BE LATE THIS AFTERNOON INTO THIS EVENING AS THE LOW CONTINUES
TO DEEPEN - FORCING 50KTS AT 925MB. HOWEVER...NOT EXPECTING MIXING
WILL REALLY BE AN ISSUE TO GET UP INTO THE REALLY STRONG LOW-LEVEL
FLOW. THE SURFACE PRESSURE GRADIENT SHOULD SUFFICE ALONE TO
MAINTAIN THE FIRM WIND FIELD. AS SUCH...WILL CONTINUE TO ADVERTISE
HIGH WATER LEVELS ALONG THE LAKE ERIE AND LAKE ST CLAIR SHORELINES
WITH THE ONSHORE GALES FORCING ON TOP OF THE RECENTLY HIGHER WATER
LEVELS.
&&
.LONG TERM...
OUR WELL DEFINED MID LEVEL CIRCULATION/500 MB LOW WILL SLOWLY WORK
THROUGH THE EASTERN GREAT LAKES ON SUNDAY. THE KEY WORD IS
SLOWLY...AS HEIGHTS WILL GRADUALLY RISE. DEEP MOISTURE TO START THE
DAY (POSSIBLE SPRINKLES/LEFTOVER LIGHT RAIN SHOWERS EAST OF U.S 23
)...AS 1000-500 MB MEAN RH STARTS OUT IN EXCESS OF 80 PERCENT. WITH
ALL THE RAIN TODAY AND TONIGHT SATURATING THE GROUND AND THE
STUBBORN CYCLONIC FLOW...WOULD EXPECT MOSTLY CLOUDY SKIES OVER
EASTERN AREAS THROUGH AT LEAST THE EARLY AFTERNOON HOURS BEFORE
RIDGING/DRYING TAKES BETTER HOLD. HOWEVER...CONFIDENCE IN THE
DEVELOPING AFTERNOON SUNSHINE IS NOT HIGH ENOUGH TO GO FOR MAXES OF
80 DEGREES WHICH IS THE AIRMASS POTENTIAL (850 MB TEMPS APPROACHING
12 C)...AND THUS WILL CARRY MID TO UPPER 70S INSTEAD...IN LINE WITH
LATEST MET GUIDANCE.
ANOTHER SEASONABLY STRONG UPPER WAVE CURRENTLY DIVING SOUTHEAST
THROUGH SOUTHERN MANITOBA WILL TRACK INTO THE UPPER MISSISSIPPI
RIVER VALLEY TONIGHT/SUNDAY MORNING...THEN MAKING THE TURN TO THE
EAST DURING THE DAY INTO THE NORTHERN OHIO VALLEY SUNDAY
EVENING/NIGHT. YET MORE UPPER LEVEL ENERGY COMING DOWN FROM THE SAME
LOCATION MONDAY MORNING CARVING OUT HIGHER AMPLITUDE TROUGH AXIS
OVER THE WESTERN GREAT LAKES MONDAY EVENING AS UPPER LEVEL RIDGE
ALONG THE WEST COAST BUILDS INTO WESTERN CANADA.
AS A RESULT...DEVELOPING RAIN SHOWERS APPEAR LIKELY MONDAY
AFTERNOON/EVENING OVER SOUTHEAST MICHIGAN AS THE CLOSED 500 MB LOW
OR OPEN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW SLOWLY TRACKS
THROUGH SOUTHERN LOWER MICHIGAN...WITH SUFFICIENT MOISTURE AS PW
VALUES RISE TO AT LEAST 1.5 INCHES...POTENTIALLY AROUND 1.75 INCHES
PER 12Z NAM. MORE SUBSTANTIAL INSTABILITY LOOKS TO BE REMAINING
SOUTH OF THE BORDER ALONG WITH THE MID LEVEL JET...BUT STRENGTH OF
LOW LEVEL JET/MOISTURE ADVECTION CERTAINLY WARRANTS A CHANCE OF
THUNDERSTORMS. MUCH LIKE THIS LAST SYSTEM...MOVEMENT WILL BE
SLOW...AS THE GFS STILL SHOWING TROUGH AXIS LINGERING OVERHEAD ON
TUESDAY...IN LINE WITH THE 12Z EURO. THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE DURING THE DAY. HIGHS LOOK TO BE IN THE
70S BOTH TUESDAY AND WEDNESDAY...ULTIMATELY DEPENDENT ON CONVECTION
INITIATION TIMES.
NORTHWEST UPPER FLOW OVER THE LOCAL AREA ON WEDNESDAY AS THE CENTER
OF THE UPPER TROUGH CONTINUES TO SHIFT EASTWARD. THIS IS EXPECTED TO
LEAD TO HIGH PRESSURE AT THE SURFACE AND DRY CONDITIONS. THERE ARE
SIGNS THAT THE TROUGH WILL REESTABLISH ITSELF OVER THE WESTERN GREAT
LAKES FRIDAY INTO NEXT WEEKEND COINCIDENT WITH AN INCREASE IN PWATS.
WILL CARRY CHANCE POPS FRIDAY NIGHT INTO NEXT WEEKEND. TEMPS LOOK TO
REMAIN BELOW NORMAL WITH THE TROUGHINESS IN PLACE.
.
&&
.MARINE...
STRONG LOW PRESSURE HAS JUST ABOUT FINISHED BOTTOMING OUT OVER
NORTHEAST OHIO THIS AFTERNOON. SUBSEQUENTLY...THE STRONGEST WINDS
ACROSS LAKE ERIE AND LAKE ST CLAIR HAVE LIKELY ALREADY OCCURRED. AS
WINDS SHIFT TO A MORE NORTHERLY DIRECTION THIS EVENING...STILL
EXPECT WINDS TO INCREASE TO GALE FORCE ACROSS EXTREME SOUTHERN LAKE
HURON...BUT THESE STRONGER WINDS WILL BE THE EXCEPTION...WITH THE
OVERALL TREND OF GRADUALLY DIMINISHING WINDS OCCURRING THIS
EVENING...AND ESPECIALLY TONIGHT. DECREASING WINDS WILL CONTINUE ON
SUNDAY...WITH WINDS 10 KNOTS OR LESS BY SUNDAY EVENING AS A WEAK
SURFACE RIDGE ARRIVES. THE NEXT LOW PRESSURE SYSTEM LOOKS TO BE
TRACKING THROUGH SOUTHERN LOWER MICHIGAN MONDAY NIGHT...BRINGING
ANOTHER ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS. DEPENDING ON
THE STRENGTH OF THE LOW...SOUTHWEST WINDS SOUTH OF THE LOW OVER LAKE
ST CLAIR AND LAKE ERIE COULD GUST TO 25 KNOTS...WITH POSSIBLE
NORTHWEST GUSTS TO AROUND 25 KNOTS BEHIND THE LOW OVER LAKE HURON ON
TUESDAY.
&&
.AVIATION...ISSUED 1256 PM EDT SAT JUN 27 2015
NORTHWEST QUADRANT OF THE MATURE CYCLONE AFFECTING THE REGION IS
CURRENTLY REDEFINING WHERE THE BEST OVERLAP IN MOISTURE AND
FORCING WILL PERSIST THROUGH THE LATE AFTERNOON AND EVENING HOURS.
EXPECTATION IS FOR THE BEST FORCING TO RESIDE NEAR KFNT - WITH
MORE PERIODIC RAIN FOR THE DETROIT AREA TERMINALS.
REGARDLESS...LOWER CEILINGS WILL PERSIST IN SOME FASHION THROUGH
MUCH OF THE TERMINAL FORECAST PERIOD. GUSTY NORTHEAST TO NORTH
WINDS WILL ALSO PLAGUE THE AREA PRIOR TO MIDNIGHT...WITH GUSTS
APPROACHING 30 KNOTS.
FOR DTW...CEILINGS WILL HOVER SLIGHTLY ABOVE 1KFT UNTIL THE NEXT
BATCH OF RAIN WASHES ACROSS - AFTER WHICH A PROLONGED PERIOD OF SUB-
1KFT CEILINGS IS EXPECTED. RAINFALL MAY TEMPORARILY LOWER
VISIBILITIES BELOW 3SM - BUT NOT VERY CERTAIN. LIKEWISE...COULD
ALSO BE A STRAY LIGHTNING STRIKE.
//DTW THRESHOLD PROBABILITIES...
* HIGH IN CEILINGS BELOW 5000 FEET THROUGH 16Z SUNDAY.
* LOW IN A THUNDERSTORM AFFECTING THE NEAR TERMINAL AIRSPACE.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH SUNDAY MORNING FOR MIZ049-055-063-
083.
LAKESHORE FLOOD WARNING UNTIL 10 PM EDT THIS EVENING FOR MIZ070-076-
083.
LAKE HURON...GALE WARNING UNTIL 4 AM EDT SUNDAY FOR LHZ443-464.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR LHZ421-422-441-442.
LAKE ST CLAIR...GALE WARNING UNTIL 4 AM EDT SUNDAY FOR LCZ460.
MICHIGAN WATERS OF LAKE ERIE...GALE WARNING UNTIL 4 AM EDT SUNDAY FOR LEZ444.
&&
SHORT TERM...MANN
LONG TERM....SF/DT
MARINE.......SF
AVIATION.....MANN
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 27, 8:57 AM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
957 AM EDT SAT JUN 27 2015
MIZ070-076-083-281000-
MACOMB-WAYNE-MONROE-
957 AM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LAKESHORE FLOOD WARNINGS ARE IN EFFECT. DANGEROUS SWIMMING
CONDITIONS WILL ALSO OCCUR. PLEASE SEE THE LATEST STATEMENT FOR
DETAILS.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH TONIGHT...
THIS COULD LEAD TO SOME FLOODING...ESPECIALLY IN LOW-LYING OR
FLOOD-PRONE AREAS. STRONG WINDS ARE EXPECTED ACROSS THIS SAME
AREA TODAY...WITH GUSTS EXPECTED TO REACH 40 MPH DURING THE LATE
AFTERNOON AND EVENING. IN ADDITION...THERE IS A LOW CHANCE OF
THUNDERSTORMS THROUGH EARLY EVENING. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE...BUT WILL ENHANCE THE RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY
NIGHT...AND AGAIN FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
MIZ049-055-063-281000-
HURON-SANILAC-ST. CLAIR-
957 AM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
STRONG ONSHORE WINDS AND HIGH WAVES WILL BRING DANGEROUS SWIMMING
CONDITIONS TODAY ALONG THE LAKE HURON SHORELINE. PLEASE SEE THE
LATEST BEACH HAZARDS STATEMENT FOR MORE DETAIL.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH TONIGHT...
GENERALLY SOUTH AND EAST OF A LINE FROM HOWELL TO PORT SANILAC.
THIS COULD LEAD TO SOME MINOR FLOODING...ESPECIALLY IN LOW-LYING
OR FLOOD- PRONE AREAS. STRONG WINDS ARE EXPECTED ACROSS THIS SAME
AREA TODAY...WITH GUSTS EXPECTED TO REACH 40 MPH DURING THE LATE
AFTERNOON AND EVENING. IN ADDITION...THERE IS A LOW CHANCE OF
THUNDERSTORMS THROUGH EARLY EVENING. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE...BUT WILL ENHANCE THE RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY
NIGHT...AND AGAIN FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
MIZ047-048-053-054-060>062-068-069-075-082-281000-
MIDLAND-BAY-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-LIVINGSTON-
OAKLAND-WASHTENAW-LENAWEE-
957 AM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH TONIGHT...
GENERALLY SOUTH AND EAST OF A LINE FROM HOWELL TO PORT SANILAC.
THIS COULD LEAD TO SOME MINOR FLOODING...ESPECIALLY IN LOW-LYING
OR FLOOD- PRONE AREAS. STRONG WINDS ARE EXPECTED ACROSS THIS SAME
AREA TODAY...WITH GUSTS EXPECTED TO REACH 40 MPH DURING THE LATE
AFTERNOON AND EVENING. IN ADDITION...THERE IS A LOW CHANCE OF
THUNDERSTORMS SOUTH OF I-69 THROUGH EARLY EVENING. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT WILL ENHANCE THE RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY
NIGHT...AND AGAIN FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-281000-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
957 AM EDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
GALE WARNINGS ARE IN EFFECT THROUGH LATE TONIGHT FOR LAKE
ERIE...LAKE ST CLAIR...AND THE FAR SOUTHERN PORTION OF LAKE HURON.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINDER OF THE LAKE
HURON NEARSHORE WATERS. PLEASE SEE THE LATEST FORECAST OR MARINE
WEATHER STATEMENT FOR DETAILS. IN ADDITION...THERE IS A LOW CHANCE OF
THUNDERSTORMS OVER LAKE ST CLAIR AND LAKE ERIE THROUGH EARLY
EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL
ENHANCE THE RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY
NIGHT...AND AGAIN FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SF
In the hours before
Local storm report, Jun 27, 3:19 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 4 SE YPSILANTI 42.21N 83.57W
06/27/2015 M1.05 INCH WASHTENAW MI TRAINED SPOTTER
16 HOUR TOTAL ON SOUTHEAST SIDE OF FORD LAKE
&&
DTFlood, Lenawee
- When
- June 27, 3:20 PM EST to 9:30 PM EST
- Where
- Lenawee County, 1.81 mi ENE of Munson to 0.34 mi NNE of Addison
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- 911 Call Center
- Coordinates
- 41.708, -84.297
Many roads in southern Lenawee county were closed due to flooding, with a few roads washed out.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
- Damaging Winds in Arizona, June 27, 2015$58,000 · 63 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588868.